Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 9, 2014, 1:51 AM MDT for 32 counties in North Dakota. It took effect at Apr 9, 2014, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 1:51 AM MDT (07:51 UTC)
- In effect from
- Apr 9, 2014, 12:00 PM MDT
- Expired
- Apr 9, 2014, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS73 KBIS 090751 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 AM CDT WED APR 9 2014 ...WINDY WEST THROUGH MOST OF CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON... .A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON. WINDY WEST TO NORTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY WEDNESDAY AFTERNOON IN PLACES LIKE...WILLISTON...MINOT...KILLDEER...DICKINSON...AND HETTINGER. BY MID AFTERNOON...EXPECT STRONG WINDS TO DEVELOP IN PLACES LIKE ROLLA...RUGBY...HARVEY...GARRISON...GLEN ULLIN...AND ELGIN. WINDS WILL WEAKEN AND FALL BELOW ADVISORY CRITERIA NEAR SUNSET. NDZ001>003-009>011-017-018-031>033-040-041-043-044-091600- /O.NEW.KBIS.WI.Y.0011.140409T1800Z-140410T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 251 AM CDT WED APR 9 2014 /151 AM MDT WED APR 9 2014/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-019>023-034-042-091600- /O.NEW.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-MORTON-GRANT- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN... ELGIN 251 AM CDT WED APR 9 2014 /151 AM MDT WED APR 9 2014/ ...WIND ADVISORY IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/WAA
4 follow-up statements
788 WWUS73 KBIS 091145 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 645 AM CDT WED APR 9 2014 ...WINDY WEST THROUGH MOST OF CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON... .A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON. WINDY WEST TO NORTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY WEDNESDAY AFTERNOON IN PLACES LIKE...WILLISTON...MINOT... KILLDEER...DICKINSON...AND HETTINGER. BY MID AFTERNOON...EXPECT STRONG WINDS TO DEVELOP IN PLACES LIKE ROLLA...RUGBY...HARVEY...GARRISON...GLEN ULLIN...AND ELGIN. WINDS WILL WEAKEN AND FALL BELOW ADVISORY CRITERIA NEAR SUNSET. NDZ001>003-009>011-017-018-031>033-040-041-043-044-091945- /O.CON.KBIS.WI.Y.0011.140409T1800Z-140410T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 645 AM CDT WED APR 9 2014 /545 AM MDT WED APR 9 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-019>023-034-042-091945- /O.CON.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-MORTON-GRANT- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN... ELGIN 645 AM CDT WED APR 9 2014 /545 AM MDT WED APR 9 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
728 WWUS73 KBIS 091532 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1032 AM CDT WED APR 9 2014 ...WINDY WEST THROUGH MOST OF CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON... .A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON. WINDY WEST TO NORTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY WEDNESDAY AFTERNOON IN PLACES LIKE...WILLISTON...MINOT... KILLDEER...DICKINSON...AND HETTINGER. BY MID AFTERNOON...EXPECT STRONG WINDS TO DEVELOP IN PLACES LIKE ROLLA...RUGBY...HARVEY...GARRISON...GLEN ULLIN...AND ELGIN. THEN SPREAD INTO BISMARCK...JAMESTOWN AND ELLENDALE BY LATE AFTERNOON. WINDS WILL WEAKEN AND FALL BELOW ADVISORY CRITERIA NEAR SUNSET. NDZ025-035>037-045>048-050-051-092345- /O.EXB.KBIS.WI.Y.0011.140409T2100Z-140410T0300Z/ FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1032 AM CDT WED APR 9 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>003-009>011-017-018-031>033-040-041-043-044-092345- /O.CON.KBIS.WI.Y.0011.140409T1800Z-140410T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1032 AM CDT WED APR 9 2014 /932 AM MDT WED APR 9 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-019>023-034-042-092345- /O.CON.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-MORTON-GRANT- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN... ELGIN 1032 AM CDT WED APR 9 2014 /932 AM MDT WED APR 9 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
823 WWUS73 KBIS 091911 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 211 PM CDT WED APR 9 2014 ...WINDY THIS AFTERNOON AND EARLY EVENING... .A STRONG COLD FRONT HAS MOVED THROUGH NORTHWEST NORTH DAKOTA EARLY THIS AFTERNOON...WITH WINDS GUSTING OVER 35 MPH IN THE CROSBY AREA. WINDS AHEAD OF THE FRONT HAVE ALSO INCREASED WITH GUSTS OVER 40 MPH IN THE SOUTHWEST AND SOUTH CENTRAL. EXPECT WINDS TO INCREASE OVER THE REMAINDER OF CENTRAL NORTH DAKOTA IN THE NEXT COUPLE HOURS. WINDY WEST TO NORTHWEST WINDS SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH LATE AFTERNOON IN PLACES LIKE CROSBY...WILLISTON AND MINOT...AND INTO THE EARLY EVENING FROM BISMARCK AND LINTON TO JAMESTOWN AND ELLENDALE. NDZ025-035>037-045>048-050-051-100300- /O.CON.KBIS.WI.Y.0011.140409T2100Z-140410T0300Z/ FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 211 PM CDT WED APR 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>003-009>011-017-018-031>033-040-041-043-044-100100- /O.CON.KBIS.WI.Y.0011.000000T0000Z-140410T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 211 PM CDT WED APR 9 2014 /111 PM MDT WED APR 9 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-019>023-034-042-100100- /O.CON.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-MORTON-GRANT- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN... ELGIN 211 PM CDT WED APR 9 2014 /111 PM MDT WED APR 9 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
940 WWUS73 KBIS 100046 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 746 PM CDT WED APR 9 2014 ...WIND ADVISORY CANCELLED FOR WESTERN AND CENTRAL NORTH DAKOTA... .WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA...ALLOWING THE WIND ADVISORY TO BE CANCELLED. NDZ025-035>037-045>048-050-051-100200- /O.CAN.KBIS.WI.Y.0011.000000T0000Z-140410T0300Z/ FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 746 PM CDT WED APR 9 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$ NDZ001>003-009>011-017-018-031>033-040-041-043-044-100200- /O.EXP.KBIS.WI.Y.0011.000000T0000Z-140410T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 746 PM CDT WED APR 9 2014 /646 PM MDT WED APR 9 2014/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$ NDZ004-005-012-013-019>023-034-042-100200- /O.EXP.KBIS.WI.Y.0011.000000T0000Z-140410T0100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-MORTON-GRANT- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN... ELGIN 746 PM CDT WED APR 9 2014 /646 PM MDT WED APR 9 2014/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 8, 11:13 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 11:13 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1213 AM CDT WED APR 9 2014 .UPDATE... ISSUED AT 1213 AM CDT WED APR 9 2014 WARM AIR ADVECTION CONTINUES PER LATEST MSAS 3HR PRESSURE FALLS OF 1 TO 2MB ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FEW TO SCT MID/HIGH CLOUDS IN ASSOCIATION WITH THE WARM AIR ADVECTION PER LATEST IR SATELLITE IMAGERY...THUS A MOSTLY CLEAR SKY FOR THE REST OF THE OVERNIGHT PERIOD. NO SIGNIFICANT CHANGES THROUGH 12Z WEDNESDAY. LOOKING AHEAD...MAIN INTEREST WEDNESDAY WILL BE A COLD FRONTAL PASSAGE ACROSS THE NORTHWEST BETWEEN 18Z AND 21Z WEDNESDAY...AND SOUTH CENTRAL THROUGH SOUTHWEST BETWEEN 21Z AND 00Z WEDNESDAY. WILL ADDRESS WEATHER CONCERNS FOR WEDNESDAY AFTERNOON IN THE NEXT DISCUSSION/FORECAST ISSUANCE ONCE ALL DATA IS IN AND ASSIMILATED. UPDATE ISSUED AT 945 PM CDT TUE APR 8 2014 NO MAJOR CHANGES TO THE PREVIOUS FORECAST. HAVE ALSO DECIDED TO HOLD OFF ON THE WIND ADVISORY FOR WEDNESDAY FOR NOW. LATEST MODEL BLENDS SHOW SUSTAINED WIND SPEEDS ON THE HIGH SIDE OF MARGINAL...WHILE GUSTS ARE MARGINAL FOR AN ADVISORY. CONSIDERING IT IS SPRING AND WINDY CONDITIONS ARE QUITE NORMAL FOR THIS TIME OF YEAR AN ADVISORY BASED ON MARGINAL CRITERIA DOES NOT SEEM CRITICAL. THAT SAID LATER SHIFTS WILL DECIDE IF AN ADVISORY IS NECESSARY. UPDATE ISSUED AT 720 PM CDT TUE APR 8 2014 HAVE UPDATED CLOUD COVER THIS CYCLE FOR THE TONIGHT PERIOD...TO DECREASE IT. HAVE MAINTAINED CURRENT LOW FORECAST OVERNIGHT AS WIND SHOULD STAY UP 5 TO 10 MPH THROUGH THE NIGHT...AND ACTUALLY INCREASE AFTER 4 AM WEST AND NORTH...PREVENTING A BIG TEMPERATURE DROP. AS FAR AS THE WIND ON WEDNESDAY...AM CONSIDERING POSTING A WIND ADVISORY FOR THE NEXT UPDATE FOR WEDNESDAY. THE REASON TO WAIT WOULD BE TO FINE TUNE THE TIMING OF THE GUSTY WINDS...BUT I AM NOT SURE HOW CRITICAL THAT REALLY IS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 410 PM CDT TUE APR 8 2014 THE HIGHLIGHTS OF THE SHORT TERM ARE WIND AND FIRE WEATHER CONCERNS WEDNESDAY. AS OF 21 UTC...A WARM FRONT HAS PROPAGATED THROUGH THE HIGHWAY 85 CORRIDOR...AND WILL CONTINUE TO MOVE EAST AND CLEAR THE JAMES RIVER VALLEY TONIGHT. THUS...WITH WESTERLY WINDS NEAR 10KTS AND LOW LEVEL WARM AIR ADVECTION...A RATHER MILD OVERNIGHT IS FORECAST WITH LOWS IN THE UPPER 30S AND LOWER 40S. THIS IS CLOSE TO THE 12 UTC DETERMINISTIC CONSENSUS. WESTERN AND CENTRAL NORTH DAKOTA WILL REMAIN IN THE WARM SECTOR OF THE PARENT LOW THROUGH WEDNESDAY MORNING. THEREAFTER...A COLD FRONT WILL QUICKLY PROPAGATE FROM NORTHWEST TO SOUTHEAST THROUGH THE AFTERNOON. THUS...EXPECT HIGHS ACROSS THE NORTHWEST AND NORTH CENTRAL IN THE LOWER TO MID 60S TO BE REACHED NEAR MIDDAY...WITH TEMPERATURES FALLING INTO THE 50S AND PERHAPS THE UPPER 40S THROUGH THE AFTERNOON. AS A RESULT...MINIMUM RELATIVE HUMIDITY VALUES WILL ONLY FALL INTO THE 30-35 PERCENT RANGE ACROSS THE NORTHWEST AND NORTH CENTRAL WHERE A FIRE WEATHER WATCH WAS IN EFFECT. THUS...HAVE CANCELLED THE FIRE WEATHER WATCH. SEE THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. NORTHWEST WIND GUSTS OF 35 TO 40 KTS ARE FORECAST ACROSS MUCH OF THE NORTHWEST AND NORTH CENTRAL IN STRONG COLD AIR ADVECTION AND STEEP LOW LEVEL LAPSE RATES AND MODEST ISALLOBARIC FORCING BEHIND THE COLD FRONT. GIVEN THE MARGINAL ADVISORY LEVEL GUSTS...WILL HOLD OFF ON A WIND ADVISORY FOR NOW AND LET FURTHER SHIFTS EVALUATE. FINALLY...MAINTAINED A SLIGHT CHANCE TO CHANCE MENTION FOR THUNDERSTORMS ALONG THE COLD FRONT WITH 200-300 J/KG OF SURFACE BASED CAPE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 410 PM CDT TUE APR 8 2014 SLIGHTLY ABOVE NORMAL TEMPERATURES WILL BEGIN THE EXTENDED FORECAST...TRANSITIONING TO BELOW NORMAL LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE 12 UTC DETERMINISTIC SUITE IS IN AGREEMENT ON QUASI ZONAL FLOW ACROSS THE NORTHERN PLAINS THURSDAY INTO FRIDAY BECOMING INCREASING CYCLONIC SATURDAY INTO NEXT WEEK WITH UPPER LEVEL RIDGING ALONG THE PACIFIC COAST. THIS SUPPORTS A NEAR TO SLIGHTLY ABOVE NORMAL START TO TEMPERATURES THURSDAY INTO FRIDAY...TRANSITIONING TO BELOW NORMAL ONCE AGAIN SUNDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE OF RAIN FRIDAY NIGHT INTO SATURDAY AS THE FIRST WAVE IN NORTHWEST FLOW ALOFT PROPAGATES ACROSS THE NORTHERN PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1213 AM CDT WED APR 9 2014 TRANQUIL WEATHER THROUGH 18Z WEDNESDAY...THEN A COLD FRONT WILL SWEEP FROM NORTHWEST TO SOUTHEAST BETWEEN 18Z WEDNESDAY AND 00Z THURSDAY. GUSTY WEST TO NORTHWEST WINDS OF 25KT TO 35KT WILL DEVELOP DURING THIS TIME WITH A VCSH MENTION AT THE TERMINALS DURING FRONTAL PASSAGE AND A FEW HOURS AFTER. ALTHOUGH SOME SHOWERS ARE FORECAST TO DEVELOP...THE WIND WILL BE THE MAIN CONCERN AS WIND GUSTS MAY BECOME BRIEFLY STRONGER UNDERNEATH ANY SHOWER THAT FORMS OVER THE TAF SITE. THE PRECIPITATION THREAT WILL END FROM NORTHWEST TO SOUTHEAST LATER THURSDAY AFTERNOON AND EVENING. EXPECT A DECREASE IN WINDS AFTER 01Z THURSDAY. && .HYDROLOGY... ISSUED AT 945 PM CDT TUE APR 8 2014 ACROSS THE HEART RIVER BASIN...FLOWS ARE DECREASING UPSTREAM OF DICKINSON...WITH THE LEAD PULSE OF THE WATER CURRENTLY BEING ATTENUATED BY HEART BUTTE DAM. ACROSS THE CEDAR CREEK AND CANNONBALL BASINS...ELEVATED FLOWS ARE NOTED FROM THE HEADWATERS...TO THE CONFLUENCE NEAR RALEIGH. FLOOD STAGE IS POSSIBLE ON THE CANNONBALL NEAR BREIEN OVER THE COMING DAYS. FINALLY...FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOURIS NEAR TOWNER AND THE WILLOW CREEK NEAR WILLOW CITY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS AVIATION...KS
Hazardous weather outlook, Apr 8, 4:53 PM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 553 PM CDT TUE APR 8 2014 NDZ004-005-012-092300- BOTTINEAU-ROLETTE-MCHENRY- 553 PM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR TOWNER...AND WILLOW CREEK NEAR WILLOW CITY. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-032-033-092300- DUNN-BILLINGS-STARK- 553 PM CDT TUE APR 8 2014 /453 PM MDT TUE APR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD ADVISORY REMAINS IN EFFECT FOR CREEKS AND STREAMS IN DUNN...BILLINGS...AND STARK COUNTIES. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-013-017-019>023-025-031-034>037-040>048-050- 051-092300- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-MCKENZIE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 553 PM CDT TUE APR 8 2014 /453 PM MDT TUE APR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON ACROSS THE WEST AND CENTRAL...AND ACROSS THE FAR SOUTH WEDNESDAY EVENING. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MM/JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:30 AM MDT | Red Flag Warning | BIS | Dickey | 8 hr |
| Apr 9, 2:39 PM MDT | River Flood Warning | BIS | Morton, Sioux | 4 days |
| Apr 9, 3:10 PM MDT | Special Weather Statement | BIS | Adams, Bowman, Grant, Hettinger, Sioux, Slope | 50 min |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.